MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO HANDPIECE THUMBERSCREW

BLUE BELT TECHNOLOGIES NAVIO HANDPIECE THUMBERSCREW
Model Number PFSR100026
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up for a navio assisted ukr surgery the navio handpiece thumberscrew was broken during tightening.They were able to replace the thumbscrew and retrieve broke components.The procedure was completed, without delay, using a s+n back-up device.As this event was prior to surgery, there was no patient involvement.This is the first of two events.
 
Additional Manufacturer Narrative
H3, h6: the navio thumbscrew p/n 100026 intended for use in treatment was returned.The reported problem was visually confirmed.The thumbscrew is broke in half.Although the reported problem was visually confirmed, a functional evaluation could not be performed due to broken/damaged parts.The thumbscrew is broken in half.A review of device records using the nc database(s), (legacy bbt, caweb4 and smartsolve) confirmed no abnormalities were reported on this device during manufacture.A complaint history review for similar reported/confirmed complaints has identified prior events.The most likely cause of this event is over tightening with excessive force by the user.Per the navio surgical system user's manual "to close and lock the clamshell, it is recommended to twist the thumbscrew by hand clockwise, until it is tightened securely." to attach the handpiece tracker, twist the thumbscrews clockwise by hand and then use the t-handle wrench to tighten the thumbscrews until the handpiece tracker array is firmly attached to the handpiece.Note: do not overtighten the thumbscrews." although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.

Brand Name
NAVIO HANDPIECE THUMBERSCREW
Common Device Name
NAVIO HANDPIECE THUMBERSCREW
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
MDR Report Key11890099
Report Number3010266064-2021-00415
Device Sequence Number1388160
Product Code OLO
UDI-Device Identifier00885556648421
UDI-Public00885556648421
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberPFSR100026
Device Catalogue NumberPFSR100026
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer07/17/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/19/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVIO SURGICAL SYSTEM US